Alert archive / Indiana / Lakeshore Flood Statements in 2011
Lakeshore Flood Statement 2, NWS Northern Indiana
NWS Northern Indiana issued this lakeshore flood statement at Jul 26, 2011, 3:34 AM EDT. It took effect at Jul 28, 2011, 8:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 26, 2011, 3:34 AM EDT (07:34 UTC)
- In effect from
- Jul 28, 2011, 8:00 AM EDT
- Expired
- Jul 26, 2011, 3:37 AM EDT
- In force
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
089 WHUS43 KIWX 260734 CFWIWX URGENT - IMMEDIATE BROADCAST REQUESTED LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 334 AM EDT TUE JUL 26 2011 INZ003-MIZ077-261630- /O.NEW.KIWX.LS.S.0002.110728T1200Z-110729T0000Z/ /O.NEW.KIWX.RP.S.0009.110728T1200Z-110729T0000Z/ LA PORTE-BERRIEN- 334 AM EDT TUE JUL 26 2011 /234 AM CDT TUE JUL 26 2011/ ...RIP CURRENT RISK IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * RISK...MODERATE. * WAVES...1 TO 3 FEET. * WINDS...WEST VEERING NORTH 10 TO 15 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A MODERATE RISK OF RIP CURRENTS. ONLY EXPERIENCED SURF SWIMMERS SHOULD ENTER THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$
1 follow-up statement
645 WHUS43 KIWX 260737 AAA CFWIWX URGENT - IMMEDIATE BROADCAST REQUESTED LAKESHORE HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 337 AM EDT TUE JUL 26 2011 INZ003-MIZ077-261630- /O.CAN.KIWX.LS.S.0002.110728T1200Z-110729T0000Z/ /O.CON.KIWX.RP.S.0009.110728T1200Z-110729T0000Z/ LA PORTE-BERRIEN- 337 AM EDT TUE JUL 26 2011 /237 AM CDT TUE JUL 26 2011/ ...RIP CURRENT RISK REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * RISK...MODERATE. * WAVES...1 TO 3 FEET. * WINDS...WEST VEERING NORTH 10 TO 15 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A MODERATE RISK OF RIP CURRENTS. ONLY EXPERIENCED SURF SWIMMERS SHOULD ENTER THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$
What forecasters said that day
The local office's own words before this lakeshore flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this lakeshore flood statement went out at Jul 25, 8:00 PM EDT, 7 hours 34 minutes earlier.
Area forecast discussion, Jul 25, 8:00 PM EDT, 7 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 800 PM EDT MON JUL 25 2011 .AVIATION... /00 UTC TAFS/ STRONG RADNL COOLING TO LEAD TO UNMIXED NEAR SFC BLYR WITH HIGH DEGREE OF SATURATION GIVEN XOVER TEMPS OF 66 AND 63F FOR KFWA AND KSBN RESPECTIVELY. GIVEN GRTR MAGNITUDE MIN T/XOVER DIFF AT KFWA AND FAVORABILITY OF LOWEST 200 FT HYDROLAPSE RATES HAVE GONE WITH PD OF TEMPO IFR AT KFWA FOR COUPLE HOURS PRIOR TO SUNUP. STRONG/INCRSG MIXED LYR DEPTH INTO DRY AIR ALOFT FOR RISING CU BASES...THOUGH ANTICIPATE LESSER COVERAGE THAN TDY GIVEN SHALLOWNESS OF MOIST LYR/OVERALL THETA-E DEARTH IN 1000-850 MB LYR. && .SHORT TERM... TONIGHT THROUGH TUESDAY NIGHT COOLER AND DRIER CONDITIONS ARE EXPECTED IN THE SHORT TERM WITH NORTHWEST FLOW REGIME ACROSS THE AREA...AS AN UPPER LEVEL TROF DIGS SOUTHEAST ACROSS THE NORTHERN GREAT LAKES/SOUTHEAST ONTARIO. DRY WEATHER IS EXPECTED AS SURFACE HIGH PRESSURE FILTERS ACROSS THE REGION THROUGH TUESDAY NIGHT. TONIGHT...HIGH PRESSURE MOVES INTO THE REGION IN THE WAKE OF A COLD FRONT THAT PUSHED SOUTH OF THE AREA THIS AFTERNOON. DRIER AIR IS SLOW TO WORK INTO THE REGION...BUT GRADUAL CLEARING WILL CONTINUE THROUGH THE EVENING WITH CLEAR SKIES EXPECTED OVERNIGHT. THIS WILL ALLOW FOR DECENT RADIATIONAL COOLING...ESPECIALLY WHEN COMBINED WITH LIGHT WINDS...AND THEREFORE PATCHY FOG WILL BE POSSIBLE ACROSS THE AREA...ESPECIALLY ACROSS THE SOUTH AS DRIER AIR IS SLOW TO MOVE INTO THE REGION. RIDGE MOVES ACROSS THE AREA TOMORROW WITH QUIET WEATHER EXPECTED. DRIER AIR AND ONLY SLIGHTLY ABOVE NORMAL TEMPERATURES ARE EXPECTED TUESDAY...BUT LOW LEVEL WARM AIR ADVECTION WILL BRING MORE HUMID AIR NORTHEAST THROUGH THE MISSISSIPPI VALLEY INTO THE SOUTHWEST PORTION OF THE AREA TOMORROW NIGHT...AS HIGH PRESSURE RIDGE SHIFTS EAST OF THE AREA. && .LONG TERM... WEDNESDAY THROUGH MONDAY. PERSISTENT RIDGE THAT BROUGHT SEVERAL DAYS OF HEAT AND HUMIDITY WILL PLACE THE REGION UNDER ITS INFLUENCE ONCE AGAIN...BUT INDICATIONS ARE MAYBE ONLY FOR A FEW DAYS. AFTERNOON HIGHS WEDS AND THURS WILL LIKELY CLIMB ONCE AGAIN TO AOA 90...WITH THURS BEING THE WARMEST. MUCH LIKE LAST WEEK...POTENTIAL EXISTS FOR TEMPS PUSHING THE UPPER 90S. ADVISORIES WILL LIKELY BE NEEDED FOR ONE OR BOTH DAYS. HOWEVER...CHANCES FOR ONE OR MORE COMPLEXES OF STORMS WILL ALSO EXIST STARTING AS EARLY AS WEDS NGT AS A SERIES OF WEAK WAVES MOVES THROUGH THE FLOW. WITH THE MOST FAVORABLE TIME FRAME FRIDAY INTO FRIDAY NIGHT AHEAD OF A COLD FRONT AND DECENT MID/UPPER LEVEL DYNAMICS. THEREFORE CLOUD COVER AND RAINFALL COULD HOLD BACK TEMPERATURES FROM REACHING CRITERIA. WILL CONTINUE MENTION OF HEAT IN HWO AND NOT RUN WITH ANY SORT OF HEADLINES. RIDGING WILL BEGIN TO RETROGRADE TO THE WEST OVER THE WEEKEND... ALLOWING FOR THE WARMEST TEMPS TO SHIFT WESTWARD. FORECAST AREA COULD ALSO END UP IN A FAVORABLE PATTERN FOR SHOWERS AND STORMS TO MOVE SOUTHEAST FROM THE PLAINS. FOR NOW WILL LEAVE DRY FORECAST GOING WITH GREATEST CHANCES FOR RAIN PROBABLY WEST OF HERE. AFTERNOON HIGHS WILL STILL BE IN THE MID 80S TO CLOSE TO 90 WITH SLIGHTLY LESS HUMID AIR. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...NG LONG TERM...FISHER AVIATION...MURPHY
Hazardous weather outlook, Jul 25, 10:48 PM EDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 1048 PM EDT MON JUL 25 2011 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-270300- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1048 PM EDT MON JUL 25 2011 /948 PM CDT MON JUL 25 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HOT AND HUMID CONDITIONS SHOULD REDEVELOP BY WEDNESDAY. THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-270300- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 1048 PM EDT MON JUL 25 2011 /948 PM CDT MON JUL 25 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HOT AND HUMID CONDITIONS SHOULD REDEVELOP BY WEDNESDAY. THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:34 AM EDT | Rip Current Statement | IWX | 14 min | |
| Jul 26, 3:48 AM EDT | Rip Current Statement | IWX | 16 hr |
Nearby
Lakeshore Flood Statements in Indiana, 2011Lakeshore Flood Statements in Michigan, 2011Every lakeshore flood statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.